Jump to content
CrazyBoards.org

anyone else on 300mg of Seroquel SR?


Recommended Posts

Hi everyone...my depression was really getting bad, although I was taking Paxil and Wellbutrin--so my pdoc thought that I should try the Seroquel slow release (was already on the regular Seroquel). I started out at 150mg, then went to 200mg for a couple of weeks and now I'm on 300mg. I'm not sure what my side effects are since I've had this flu from hell that keeps coming back. Then I wonder, is it the flu or is it a side effect of taking 300mg of the Seroquel SR? Who else is on Seroquel SR at 300mg and what have you noticed as side effects?

Link to comment
Share on other sites

I have been on Seroquel XR (sustained-release quetiapine) 300mg for over a year. Well, i was put on 200mg a few days ago. I mean, all I can say about it is that my experience seems to be different from the usual. My sister was on it as well and it made her sleep a lot, caused severe fatigue and daytime sleepiness, so she had to go off it. She was on several other meds at the same time and has a personality disorder, whereas i am BP type II, so take that into account. It is almost the perfect drug for me - no mood swings, no depression, no anxiety, no irritability or other hypomania symptoms (i have never had a manic or psychotic episode). It put me to sleep for the first couple of weeks, but now it doesn't seem to affect sleep much (unless i accidentally don't take it - then i can't sleep at all, have gone upwards of 40 hours without sleep because my perscription expired and i ran out of meds - not fun). The only problem is that my sleep cycle is fucked up, i have tried to get it to normal as a concious effort for over three months and now have had to resort to sleeping pills, which are a short-term solution and you build tolerance to them (they can be used for max 4 weeks). It's odd because Seroquel is sometimes used to treat insomina and my doctor was suprised it didn't make me sleepy. Basically I naturally sleep for 12 hours and stay awake for AT LEAST 15 hours, so if i wake up at 7 in the morning one day, in 4 days i'll wake up at 7 in the evening. But i had hypersomnia before i started taking the meds, so i guess this is an improvement from sleeping 16-20 hours a day? Still leaves me disabled and unable to do anything, haha. I gained about 20 pounds over 6 months due to HYPERPHAGIA - read about how it works and how to manage it http://donottakeonanemptymind.blogspot.com/2009/08/side-effects-z-avoiding-weight-gain.html - it's not a "mysterious" weight gain and it's not fluid retention, it's a very specific change in appetite (not simply an increase) and can be relatively easily managed (i still struggle with the cravings, but i have been maintaning my weight for about 9 months and now i'm even starting to lose it because i exercise now). I don't know what to think about it overall. :D If you don't count my weird circadian rhythm, it has no side effects and deals with all of my symptoms at once. A quote from wiki: "A number of other disorders, for example bipolar disorder and some sleep disorders, are associated with irregular or pathological functioning of circadian rhythms.", so this is probably just me being bipolar and the medication doesn't know how to fix it. 

Edited by Antlers
Link to comment
Share on other sites

I have been taking Seroquel XR 800mg since January when I was manic. Up till then I was on 400mg. I did not have flu like symptoms when starting it.

 

However I did have rapid heart beat, dizziness, nausea,  Orthostatic hypotension, also known as postural hypotension which is a form of hypotension in which a person's blood pressure suddenly falls when standing up.At each dose change I would feel like this and it really did feel horrendous.

 

Thankfully once I was established on a dose I was fine.

 

I wonder were you having these side effects which could have been mistaken as flu like symptoms??

Link to comment
Share on other sites

Yeah I'm on 1000mg of Seroquel SR and don't have flu like symptoms. Actually, no real side effects. 

 

It can cause your nose to get really blocked but that is generally an hour after you take it and only lasts for a few hours.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...